The distribution and quantiles of functionals of weighted empirical distributions when observations have different distributions
AbstractThis paper extends Edgeworth-Cornish-Fisher expansions for the distribution and quantiles of nonparametric estimates in two ways. Firstly, it allows observations to have different distributions. Secondly, it allows the observations to be weighted in a predetermined way. The use of weighted estimates has a long history, including applications to regression, rank statistics and Bayes theory. However, asymptotic results have generally been only first order (the CLT and weak convergence). We give third order asymptotics for the distribution and percentiles of any smooth functional of a weighted empirical distribution, thus allowing a considerable increase in accuracy over earlier CLT results. Consider independent non-identically distributed (non-iid) observations X1n,...,Xnn in Rs. Let be their weighted empirical distribution with weights w1n,...,wnn. We obtain cumulant expansions and hence Edgeworth-Cornish-Fisher expansions for for any smooth functional T([dot operator]) by extending the concepts of von Mises derivatives to signed measures of total measure 1. As an example we give the cumulant coefficients needed for Edgeworth-Cornish-Fisher expansions to O(n-3/2) for the sample coefficient of variation when observations are non-iid.
Download InfoIf you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.
Bibliographic InfoArticle provided by Elsevier in its journal Statistics & Probability Letters.
Volume (Year): 80 (2010)
Issue (Month): 13-14 (July)
Contact details of provider:
Web page: http://www.elsevier.com/wps/find/journaldescription.cws_home/622892/description#description
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
- C. Withers, 1988. "Nonparametric confidence intervals for functions of several distributions," Annals of the Institute of Statistical Mathematics, Springer, vol. 40(4), pages 727-746, December.
- Joanna Janczura & Rafał Weron, 2013. "Goodness-of-fit testing for the marginal distribution of regime-switching models with an application to electricity spot prices," AStA Advances in Statistical Analysis, Springer, vol. 97(3), pages 239-270, July.
- Janczura, Joanna & Weron, Rafal, 2010.
"Goodness-of-fit testing for regime-switching models,"
22871, University Library of Munich, Germany.
- Janczura, Joanna & Weron, Rafal, 2011. "Goodness-of-fit testing for the marginal distribution of regime-switching models," MPRA Paper 32532, University Library of Munich, Germany.
For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Zhang, Lei).
If references are entirely missing, you can add them using this form.